Alert archive / Arizona / Red Flag Warnings in 2025
Red Flag Warning 5, NWS Tucson, AZ
NWS Tucson, AZ issued this red flag warning at Mar 17, 2025, 8:22 AM MST for 6 counties in Arizona. It took effect at Mar 18, 2025, 1:00 PM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 17, 2025, 8:22 AM MST (15:22 UTC)
- In effect from
- Mar 18, 2025, 1:00 PM MST
- Expired
- Mar 18, 2025, 8:00 PM MST
- In force
- 7 hr
- Issued by
- NWS Tucson, AZ
Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 15:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 3.4 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3019 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
617 WWUS85 KTWC 171522 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 822 AM MST Mon Mar 17 2025 AZZ151-152-181100- /O.NEW.KTWC.FW.W.0005.250318T2000Z-250319T0300Z/ Arizona Fire Weather Zone 151 Western half Desert Grasslands FDRA including elevations up to 5500 feet in Southeast corner of Pinal County- Extreme Eastern Pima County-Western third of Cochise County- Santa Cruz County-TDC-Arizona Fire Weather Zone 152 Eastern half Desert Grasslands FDRA including elevations up to 5500 feet in Southwest Graham County and Eastern two thirds of Cochise County-Southern San Carlos Reservation- Southern Greenlee County below 5000 feet-TDC- 822 AM MST Mon Mar 17 2025 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM MST TUESDAY FOR STRONG AND GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 151 AND 152... The National Weather Service in Tucson has issued a Red Flag Warning for strong and gusty winds and low relative humidity, which is in effect from 1 PM to 8 PM MST Tuesday. * AFFECTED AREA...Fire Weather Zones 151 and 152. * TIMING...From 1 PM to 8 PM MST Tuesday. * WINDS...West to northwest 25 to 35 mph with gusts to around 45 mph. * RELATIVE HUMIDITY...9 to 14 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
2 follow-up statements
090 WWUS85 KTWC 180825 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 125 AM MST Tue Mar 18 2025 AZZ151-152-190300- /O.CON.KTWC.FW.W.0005.250318T2000Z-250319T0300Z/ Arizona Fire Weather Zone 151 Western half Desert Grasslands FDRA including elevations up to 5500 feet in Southeast corner of Pinal County- Extreme Eastern Pima County-Western third of Cochise County- Santa Cruz County-TDC-Arizona Fire Weather Zone 152 Eastern half Desert Grasslands FDRA including elevations up to 5500 feet in Southwest Graham County and Eastern two thirds of Cochise County-Southern San Carlos Reservation- Southern Greenlee County below 5000 feet-TDC- 125 AM MST Tue Mar 18 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MST THIS EVENING FOR STRONG AND GUSTY WINDS, LOW RELATIVE HUMIDITY AND A HIGH FIRE DANGER RATING FOR FIRE WEATHER ZONES 151 AND 152... * AFFECTED AREA...Fire Weather Zones 151 and 152. This generally includes elevations below 5000 feet in Cochise, Graham and southern Greenlee counties. * TIMING...From 1 PM this afternoon to 8 PM MST this evening. * WINDS...West to northwest 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...9 to 14 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
710 WWUS85 KTWC 190256 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 756 PM MST Tue Mar 18 2025 AZZ151-152-190400- /O.EXP.KTWC.FW.W.0005.000000T0000Z-250319T0300Z/ Arizona Fire Weather Zone 151 Western half Desert Grasslands FDRA including elevations up to 5500 feet in Southeast corner of Pinal County- Extreme Eastern Pima County-Western third of Cochise County- Santa Cruz County-TDC-Arizona Fire Weather Zone 152 Eastern half Desert Grasslands FDRA including elevations up to 5500 feet in Southwest Graham County and Eastern two thirds of Cochise County-Southern San Carlos Reservation- Southern Greenlee County below 5000 feet-TDC- 756 PM MST Tue Mar 18 2025 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING... The critical fire weather conditions have subsided and therefore, the Red Flag Warning will be allowed to expire at 8 pm. $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at Mar 17, 3:42 AM MST, 4 hours 40 minutes earlier.
Area forecast discussion, Mar 17, 3:42 AM MST, 4 hours 40 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 342 AM MST Mon Mar 17 2025 .SYNOPSIS...Temperatures today will be six to ten degrees above normal with breezy afternoon conditions to the south and east of Tucson. A dry weather system moving across southeast Arizona tomorrow will bring much cooler weather and breezy to windy conditions leading to areas of blowing dust. Temperatures will rebound to near normal Wednesday and return above normal for the latter half of the week. && .DISCUSSION...High clouds have been on the increase since yesterday evening ahead of a predominately dry upper level trough and cold front which is forecast to move through the area tomorrow. Ahead of this feature today expect noticeably warmer temperatures areawide with breezy conditions mainly to the southeast of Tucson. Highs temperatures are forecast to top out in the low to mid 80s. Behind this feature tomorrow high temperatures will be drastically cooler with highs only topping out in the 60s areawide. Other than the sensible weather roller coaster, the main forecast focus for Tuesday is on how the trough passage will impact the potential for blowing dust and elevated fire weather concerns. Forecast guidance has remained consistent in that the pressure gradient will be maximized in our area along the Arizona and New Mexico state line tomorrow. Decided to hold off on a wind advisory at this time. HREF/SREF/NBM probabilities continue to suggest that most wind impacts will remain east of our area in New Mexico. That being said, nudged the forecast wind speeds up a bit to better match other guidance. Sustained west to northwest winds of 15 to 25 mph with gusts to 40 mph can be expected in the Gila River Valley and along the Arizona and New Mexico state line. Patchy blowing dust could result across dust prone areas, especially along the Interstate 10 corridor and nearby roadways in Cochise, Graham, and Greenlee counties. These areas could be impacted by reduced visibilities in dense dust channels and areas of blowing dust. Although the trough will be predominately dry, a rain or snow shower or two cannot be ruled out over the White Mountains and areas near Hannagan meadow Tuesday afternoon which could enhance afternoon wind gusts, especially for the high country. Highs Tuesday will turn roughly eight to 14 degrees cooler, followed by a warm up to near normal temperatures Wednesday. Highs will continue to warm to a few degrees above normal by weeks end with light winds to afternoon breezes forecast each day. && .AVIATION...Valid through 18/12Z. SCT-BKN250 through 18/09Z and FEW-SCT150 from 18/01Z through 18/09Z becoming FEW thereafter. SFC winds becoming WLY at 10-20kts with gusts to 25 kts mainly east of TUS becoming terrain driven and less than 10 kts after 18/04Z. Aviation discussion not updated for TAF Amendments. && .FIRE WEATHER...An approaching weather system will maintain scattered cloudcover today. Breezy west to northwest 20-ft winds will develop by mid morning through end of the day for most lowland areas. Highs tomorrow turn 8-14 degrees cooler, with breezy to locally windy conditions on tap. Slight chance of a rain or snow shower for the White Mountains on tomorrow afternoon with some afternoon convection forecast over this area. Convective downdrafts a good possibility in this environment. Critical fire conditions will develop across some lowland areas on Cochise, souther Grant and Greenlee counties, however given good improved fuel moistures from our last couple of systems, do not feel a RFW is warranted at this time for tomorrow. Warmer weather returns starting Wednesday, with above normal temperatures by Thursday. Min RH Monday will range will range from the single digits deserts to near 20% mountains. Min RH Tuesday ranges from the low teens deserts to 30-35% mountains with healthy overnight recoveries forecast. We see a quick return to drier conditions starting Wednesday through the end of the week with breezy afternoons each day. && .TWC WATCHES/WARNINGS/ADVISORIES...None. && DVS Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 7:35 AM MST | Wind Advisory | TWC | Cochise, Graham, Greenlee, Pima, Pinal, Santa Cruz | 34 hr |
Nearby
Red Flag Warnings in Arizona, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.